Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 1997, 2:58 PM EDT for Camden County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1997, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 30, 1997, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The nearest sounding before it
Jacksonville, FL (KNIP), launched 12:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WUUS1 KJAX 301900 RRA SVRJAX GAC039-302000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT MON JUN 30 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...CAMDEN COUNTY AND THE ADJOINING COASTAL WATERS. AT 255 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM IN NORTHWEST CAMDEN COUNTY MOVING SLOWLY SOUTHWARD. THE PRIMARY THREATS FROM THIS STORM ARE LIGHTNING AND LARGE HAIL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:48 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 30, 2:48 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON JUN 30 1997 BNDRY LYING ACRS THE GA CWA HAS CERTAINLY FOCUSED CONV AS INDICATED THIS AM. ALL BETS QUITE UNCERTAIN WITH INTENSIFING SFC LOW OF CAROLINAS. MODELS STILL SUFFERING FROM LOSS OF DATA ON THE OFFSHORE LOW... BEST INDICATIONS ARE THAT LOW WILL CONT TO DEVELOP AND FLOW WILL STAY NORTHWEST OVER CWA AND STRENGTHEN...IF STORM DOES NOT MOVE NE RAPIDLY. SO TOMORROWS CONVECTION SHOULD FOCUS ALONG FL/GA LINE AND SOUTHWARD DUE TO CONVERGENCE OF GULF FLOW W NW FLOW IN GA. COULD EASILY GO SEVERE WITH CAPPING AND CLEAR SKIES...TOO EARLY FOR A RELIABLE CALL. JAX ET 072/093 069/087 070 13573 GNV TT 073/095 072/09&0 072 13683 SSI TE 070/087 066/084 070 13833 WELSH
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.